MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRHK TIB INS 13MM XS/S S1/S2; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRHK TIB INS 13MM XS/S S1/S2; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64813213
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.The following devices were also listed in this report: mrh tibial b/plt keel sml 2; cat# 64813111; lot# rhe4a.Tri press-fit stem 16mm x 100mm; cat# 5565-s-016; lot# 0015147k.Mrh knee fem m rgt; cat# 64811121; lot# n347y.Tri press-fit stem 15mm x 100mm; cat# 5565-s-015; lot# 0122510k.Mrh axle; cat# 64812120; lot# ctd84309.Mrh tib rot comp xs-xl; cat# 64812100; lot# 194078.Simplex p full dose 1 pack; cat# 6191-1-001; lot# rid103.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.H3 other text : not returned.
 
Event or Problem Description
Patient reported a revision of right knee due to infection.Patient would like to know if implants are subject to a recall.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Update - the following devices were also listed in this report: update to lot # : tri press-fit stem 16mm x 100mm; cat# 5565-s-016; lot# 0115147k device added: mrh hdp assembly pack; cat # 64812150; lot # llc094 it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding infection involving a mrh insert was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a revision of his knee arthroplasty due to loosening of the tibial component with a hinge prosthesis and i am also able to confirm that he underwent another revision for infection with debridement and exchange of polyethylene components since i was able to review the operation reports.I have no direct knowledge of the original knee arthroplasty.Root cause analysis: the root cause of loosening of a tibial hinge component as well as subsequent infection of the knee arthroplasty cannot be determined with certainty.Causes of loosening include surgical technique, especially in the preparation of the bones, the cementing technique and local host bone factors.Other causes contributing can be the patient's activity level and bmi.Causes of infection six months after a revision are also multifactorial including possible contamination at the time of revision, the possibility of wound drainage and subsequent seeding of the wound is possible as well as seeding of the knee from a remote source.Patient factors include general health factors and bmi.Given the information i received, i would not assign any causality to the implants themselves." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been 3 other similar events for the sterile lot referenced.Also relate to infection.A review of both the sterilization data and microbiology data was performed for this sterile lot commonality.It was identified that the sterilization data was within specification and no microbiology excursions were noted for this lot and as such no further review is required.Conclusions: it was reported that the patient was revised due to infection.A review of the provided medical records by a clinical consultant indicated the following: "i can confirm that the patient had a revision of his knee arthroplasty due to loosening of the tibial component with a hinge prosthesis and i am also able to confirm that he underwent another revision for infection with debridement and exchange of polyethylene components since i was able to review the operation reports.I have no direct knowledge of the original knee arthroplasty.[.] causes of infection six months after a revision are also multifactorial including possible contamination at the time of revision, the possibility of wound drainage and subsequent seeding of the wound is possible as well as seeding of the knee from a remote source.Patient factors include general health factors and bmi.Given the information i received, i would not assign any causality to the implants themselves." all stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The patient also would like to know if their implants are subject to recall.A search indicated that the reported device is not part of a recall.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MRHK TIB INS 13MM XS/S S1/S2
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18872815
Report Number0002249697-2024-00361
Device Sequence Number12746423
Product Code KRO
UDI-Device Identifier07613327043792
UDI-Public07613327043792
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K994207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number64813213
Device Lot NumberLLN159
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age59 YR
Patient SexMale
Patient Weight47 KG